Jump to content
Sign in to follow this  
Caregiver72

Effexor Not Taking Effect

Recommended Posts

Well; I guess I am another Effexor casualty (doesn't work for me). I am on week five of 225 mg of Effexor, and still don't feel too good. I guess I will have to do the med limbo, and tapper off and switch to something else? Paxil used to work for me, so maybe Zoloft would be a good choice?

Edited by Caregiver72

Share this post


Link to post
Share on other sites

Hi Caregiver,

If you want to switch, it's your choice. I still haven't reached my therapeutic dose of Effexor 225mg, but I do notice it slowly getting better. These medications are not fast acting, they take some time to build up to the right dose for you. Before trying to switch, if I were you, I would wait a little while longer. If you do decide to stop taking Effexor, you have to do it very slowly, a lot of people have a hard time with the discontinuation. I hope I don't have to go through it.

Share this post


Link to post
Share on other sites

James,

Thanks for the feedback. Maybe I do need to give it a little time. I have been mentally and physically exhausted, since my dad was diagnosed with liver cancer in Feb. He's not the easiest person to live or deal with, and the cancer has made this worse. Maybe it's taking the Effexor longer to work, due to this??

Share this post


Link to post
Share on other sites

I am on week three of Eflexor and day 3 of 112. Trying to work up but have side effects of increased anxiety and nausea. No improvement really yet, but do notice a bit more energy and less restless.Dealing with mom dying. Worrying about every future event. Hoping that something kicks in soon.

Share this post


Link to post
Share on other sites

James,

Thanks for the feedback. Maybe I do need to give it a little time. I have been mentally and physically exhausted, since my dad was diagnosed with liver cancer in Feb. He's not the easiest person to live or deal with, and the cancer has made this worse. Maybe it's taking the Effexor longer to work, due to this??

Hi caregiver,

It is possible that your additional stress is making it seem like it's taking longer for you, you're not able to relax and notice the suttle improvements. But if you switch to another med, you have to go through the whole start up period again and your anxiety will most likely increase even more. I would wait if I were you.

Share this post


Link to post
Share on other sites

I'm not sure......but I did have extra immediate relief 75mg tablets when my doctor upped me to 225mg and I told him I wanted to take them to see if the higher dose would make any difference and 300mg was no more effective for me than 225mg. If in a couple more weeks, you are not feeling the improvement you need, ask your doctor for an increase to see if it will work. I hope you can just take this medication and not take others in conjunction. The less meds, the better. I am actually ready to wean off this med and will stay of antidepressants altogether. What I really need is something that can control my anxiety other than a benzo. I'm doing all of my research and will be bringing in a list of meds that I want to discuss with my doctor. I like antidepressants and their effectiveness, but I don't want the libido side effects any longer.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...